Alert archive / Indiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 355, NWS Louisville, KY

December 23, 2015Dubois County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Dec 23, 2015, 2:38 PM EST for Dubois County, Indiana. It was in force for 37 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 23, 2015, 2:38 PM EST (19:38 UTC)
Expired
Dec 23, 2015, 3:15 PM EST
In force
37 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Dubois County, IN

The radar

The Evansville,IN radar (KVWX), 73 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 23, 3:03 PM ESTTSTM WND GST 59Jasper, INWIND GUST FROM JASPER MIDDLE SCHOOL
Dec 23, 3:10 PM ESTTSTM WND DMGFerdinand, INPOWER LINES ON A CAR.
Dec 23, 3:10 PM ESTTSTM WND GST 581 S Ferdinand, IN
Dec 23, 3:22 PM ESTTSTM WND DMGBretzville, INPOWER LINES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 23, 1:28 PM ESTTornado WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.6 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2015-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2015-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 260 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
465 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
260 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

555 
WUUS53 KLMK 231938
SVRLMK
INC037-232015-
/O.NEW.KLMK.SV.W.0355.151223T1938Z-151223T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
238 PM EST WED DEC 23 2015

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DUBOIS COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 315 PM EST

* AT 238 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 7 MILES EAST OF PETERSBURG TO NEAR FOLSOMVILLE...
  MOVING EAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  JASPER...HUNTINGBURG...FERDINAND...HOLLAND...MILLERSPORT...
  CELESTINE...IRELAND...SCHNELLVILLE...CUZCO...HAYSVILLE...SAINT
  HENRY...DUFF...THALES...HUNTINGBURG AIRPORT...DUBOIS...KYANA...
  SAINT ANTHONY...BRETZVILLE...SAINT MARKS AND CRYSTAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST FOR SOUTH CENTRAL
INDIANA.

LAT...LON 3851 8707 3851 8700 3850 8698 3850 8696
      3851 8693 3850 8691 3850 8688 3853 8683
      3853 8670 3825 8676 3825 8679 3824 8679
      3820 8688 3820 8707
TIME...MOT...LOC 1938Z 247DEG 46KT 3853 8715 3813 8726 

HAIL...<.75IN
WIND...60MPH
 
$$

RJS
1 follow-up statement
724 
WWUS53 KLMK 232003
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
303 PM EST WED DEC 23 2015

INC037-232015-
/O.CON.KLMK.SV.W.0355.000000T0000Z-151223T2015Z/
DUBOIS IN-
303 PM EST WED DEC 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EST
FOR DUBOIS COUNTY...

AT 303 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SHOALS TO NEAR DALE...MOVING NORTHEAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...PUBLIC WEATHER STATION AT JASPER MIDDLE SCHOOL REPORTED 59
MPH WIND GUST.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
JASPER...HUNTINGBURG...FERDINAND...HOLLAND...MILLERSPORT...
CELESTINE...IRELAND...SCHNELLVILLE...CUZCO...HAYSVILLE...SAINT
HENRY...DUFF...THALES...HUNTINGBURG AIRPORT...DUBOIS...KYANA...SAINT
ANTHONY...BRETZVILLE...SAINT MARKS AND CRYSTAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST FOR SOUTH CENTRAL
INDIANA.

LAT...LON 3851 8707 3851 8700 3850 8698 3850 8696
      3851 8693 3850 8691 3850 8688 3853 8683
      3853 8670 3825 8676 3825 8679 3824 8679
      3820 8688 3820 8707
TIME...MOT...LOC 2003Z 247DEG 46KT 3864 8682 3824 8693 

HAIL...<.75IN
WIND...60MPH
 
$$

RJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 23, 12:17 PM EST, 2 hours 21 minutes earlier.

Area forecast discussion, Dec 23, 12:17 PM EST, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
1217 PM EST WED DEC 23 2015

...Updated Aviation Discussion...

...Mesoscale Forecast Update...
Issued at 930 am EST Wed Dec 23 2015

Continue to be focused on the potential for severe weather later
this afternoon into this evening.  The main focus this morning will
be on the evolution of a QLCS currently across AR.  The HRRR, which
has been very good as of late (and good with the current handling of
convection) takes this complex NNE into extreme northern KY and
southern IN by this afternoon.  However, current trends suggest this
activity has developed a cold pool which has it on more of an ENE
trajectory.  Where exactly this system tracks will likely mark the
northern edge of the better surface-based instability, thus we will
have to watch that over the coming hours.

South of this activity, hi-res ensemble guidance (SSEO, NCAR) are in
very good agreement that tornadic supercells will develop within the
exit region of a 110-knot jet streak across AR/TN and race northeast
into south-central KY by the late afternoon/early evening hours. The
storm mode may become a bit more messy as it heads into the LMK CWA
due to storm interactions, and the effect of the aforementioned MCS,
but do think there is a risk of semi-discrete supercells getting
into southern portions of the LMK CWA.  These would be capable of
damaging winds and tornadoes, with also some hail.  Further north,
given more of an expected "messy" QLCS storm mode, damaging winds
along with a few isolated tornadoes will be possible.

.SHORT TERM (Now through Thursday)...
Issued at 255 AM EST Wed Dec 23 2015

A highly anomalous weather pattern for pre Christmas week with...

...RECORD HIGHS LIKELY ON WEDNESDAY AT ALL CLIMATE SITES...

...SEVERE WEATHER EPISODE LIKELY FROM 4 pm est today
through 3 am est WEDNESDAY NIGHT...

Overnight...
Well...llvl jet is beginning to crank up with 30-35 kts
off the 88D VWPs. This is advecting glfmex moisture nwd and bringing
mvfr broken cigs across the CWA. This will also result in
temperature readings rising overnight from the mid to upper 50s to
the 58 to 63 range by daybreak (extraordinary).  There is also some
very light isentropic upglide at I310K which is resulting in very
light patchy drizzle and rain.   Warm front over Srn TN is producing
some scattered shra from HSV to CHA and will continue to advance
nwd.

This Morning... Warm front will be pushing through the CWA bringing
a 3-4 hour opportunity of shra but took out isol tsra with so much
mid level dry air to overcome. Then there will be a lull in the
action as the atmosphere begins to prime itself.

This afternoon and evening...

Strong southerly winds will advect warm mT air and despite lots of
cloud cover the warm air will win (believe there might even be a
couple of breaks around early aftn) which should break record highs
at at all 4 sites. Record highs for today are:

BWG 72 1895
LEX 68 1970
SDF 67 1933
FFT 68 1933

Gradient winds ahead of the front will be increasing to 15 to 25
with gusts into the mid to even upper 30s.  Plan to increase the sfc
winds up in the forecast. Coordinated with BNA-PAH on not issuing a
wind advisory due to an overly saturated atmosphere in the lower
troposphere.

Latest round of data continues to support a typical cool season
severe weather setup with strong/robust wind fields. A decent
comparison might be similar to the smaller version of the Super
Tuesday outbreak of 2008.

A strengthening 95-100kt H5 jet axis will be pushing into the area
with H8 llvl jet of 55 kts will result in very favorable shear
profiles for rotating storms. Model proximity soundings do show
surface based instability forecast to be present out ahead of the
approaching cold front. Environmental data continues to show Low
LCL's (<750m) and effective SRH values will be supportive of
tornadic threat.

A hail threat is definitely viable with 7800-9000k ft AGL and an
intensifying and veering wind field brings damaging winds into the
picture. But the main concern is the tornado threat.  The SPC Sig
Tor parameter is 5 all across the area with nasty right turning and
twisting hodographs.

The main forecast challenge will continue to be whether we can
achieve sfc based instability.  As the previous day shift forecaster
mentioned here are some negative factors that must be addressed.

1. Instability potential may be limited to extensive cloud cover.

2. Moisture quality/quantity for our region may be limited by
ongoing convection across the Gulf Coast states.

All modes of severe weather (damaging winds/large hail/tornadoes)
will be on the table.

Bottom line...

We expect isolated supercells to develop in ern AR and wrn TN and
spread newd into swrn KY around 21z.  SPC has increased their
enhanced area to IND. Highest tornado threat looks to be west of I65
and south of I64 (optimum area is west of I65 and south of the Wrn
KY parkway).  Cloud cover could be the limiting factor as far as
areal coverage for supercell development, but sounding forecasts and
overall synoptic and mesoscale analysis lead us to a high confidence
forecast for a couple of supercells during 21-01z time frame from
BWG to Leitchfield to Brandenburg to Tell City.

02z-12z Thu

Along the actual frontal interface, a strongly forced linear squall
line is likely to sweep across the region.  Given sheer/instability
profiles, mesovorticies within the line are likely yielding a threat
of damaging winds and isolated spin up tornadoes. Analogs (courtesy
of SLU CIPS) to this potential event are similar to the December 21,
2013 event.  Convective activity should continue to the overnight
hours early Thursday. Main QLS will be from 02z in the west through
09z in the far east. Expect winds along the line of 40-60 mph with
isolated spinups in strongest bowing segments.  High confidence
forecast for a line of storms developing and pushing eastward in a
very moist and sheared air mass. A couple of the models try to split
up the line in a couple of different places but there is too much
uncertainty due to the exact evolution of the convective development.

Thu...

The Rain will end Thursday morning as the front pushes through the
region. The NAM is hinting at the precip stalling out over ern KY,
so will coordinate with JKL on how to handle this. This front will
bring little in the way of cooler weather. Highs  will range from
the lower 60s in the north to the upper 60s in the south.

.LONG TERM (Thursday night through Tuesday)...
Issued at 304 AM EST Wed Dec 23 2015

...Active Weather Continues Into Early Next Week, Heavy Rain Main
Concern...

Christmas Eve Night...

We'll actually see a brief break in the action Christmas Eve night
as the frontal boundary and deeper moisture feed are shunted off to
the SE. Still some question as to how far SE this front will hang up
given the strength of the Bermuda High. ECMWF continues to be an
outlier during this time, bringing overunning precipitation chances
back into our region before dawn on Christmas Day. Will mention some
chances mainly across south central KY toward dawn. Temps will be a
bit cooler on the north side of this boundary, with upper 40s north
to mid and upper 50s south.

Christmas Day - Sunday...

The overall pattern as we head through the holiday weekend will
feature troughing across the western CONUS, and strong Bermuda High
holding. We'll be under the SW flow aloft, which will help to
continually pump deep moisture along a stalled frontal boundary
waffling near our region. This will ultimately result in a very mild
and very wet period of weather.

Christmas Day continues to trend toward the wetter scenario as
models generally agree on the warm front slowly liftning north over
our region. Precipitation look to at least make it to the Ohio River
by afternoon, then persisting into the overnight. The pattern then
amplifies Saturday and Sunday as a SW CONUS cutoff low digs into the
Rio Grande River Valley and SE Ridge responds. This will shift the
focus of the frontogenetical rainfall more across southern Indiana
where the bulk of the rainfall will fall through the weekend. This
will also bring the warmer temps on the south side of the boundary
with small diurnal ranges. This system will have plenty of moisture
to work with as soundings show precipitable water values rising to
1.3-1.6 inches, generally over the 90th percentile for this time of
year. Thus, rain could be moderate to heavy at times.

Christmas Day highs should range in the upper 50s and low 60s north,
to mid 60s south. Expect highs in the upper 60s and low 70s
Saturday, with a slightly cooler Sunday as the front dips back down
into our region a bit. Will still be mostly in the 60s. Lows during
this time will be quite mild in the upper 50s and low 60s.

Sunday Night - Tuesday...

Confidence lowers during this time as models diverge on how quick
the upper low ejects out of Texas into the Great Lakes. The models
are playing into their typical biases, with the slower ECMWF holding
onto the SW energy, and the GFS blasting it through. Actually like
the ECMWF solution and its support from the GEM as the Bermuda Ridge
could continue to play a factor in slow overall progress. So,
depending on which solution, or some compromise between the two,
occurs we'll either see a final strong surge of showers and storms
on Monday or Tuesday. Will have to watch and see if another round of
strong storms will be possible early next week as some instability
could occur in the warm sector ahead of the passing front.

Overall, data still suggest that around 3-5 inches of rain could
fall between Christmas and Tuesday, with the bulk of it across
southern Indiana. Given the amount of rainfall from recent days and
the potential for periods of moderate to heavy rainfall, some minor
flooding could become a concern. Still not overly confident given
the subtle model variability with placement of frontogenetical
precipitation. Will continue to monitor latest trends. Will also
note that this active period of weather will likely push SDF and LEX
higher on the standings of the all time wettest year. SDF ranks 9th
as of Dec 21, and LEX ranks 14th.

&&

.AVIATION (18Z TAF Update)...
Updated at 1215 PM EST Wed Dec 23 2015

Now have a squall line entering southern Illinois. The edge of this
line should stay just north of SDF, but we could see supercells
develop along the lingering back edge that will affect at least the
KBWG/KSDF terminals later this afternoon. Could see a line of storms
develop/merge toward KLEX starting around 00Z. Have put in peak
winds of 40s knots for KSDF/KBWG for now along with IFR conditions,
but the winds could be stronger. Will amend TAFs as necessary this
afternoon.

Cold front driving this convection should push through the terminals
late tonight, with conditions improving around daybreak Thursday.

&&

.LMK Watches/Warnings/Advisories...
KY...NONE.
IN...NONE.
&&

Mesoscale......KJD
Short Term.....JDG
Long Term......BJS
Aviation.......RJS
Hazardous weather outlook, Dec 23, 1:31 PM EST, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
131 PM EST WED DEC 23 2015

INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070>072-
241845-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT-
OLDHAM-TRIMBLE-HENRY-SHELBY-SPENCER-NELSON-LARUE-BUTLER-EDMONSON-
HART-LOGAN-WARREN-SIMPSON-
INCLUDING THE CITIES OF...PAOLI...ORLEANS...FRENCH LICK...SALEM...
SCOTTSBURG...AUSTIN...MADISON...JASPER...HUNTINGBURG...BROWNSTOWN...
MILLTOWN...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...CLARKSVILLE...LEWISPORT...HAWESVILLE...
HARDINSBURG...IRVINGTON...CLOVERPORT...BRANDENBURG...MULDRAUGH...
BEAVER DAM...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...RADCLIFF...
FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...HILLVIEW...BROOKS...
LOUISVILLE...LA GRANGE...BUCKNER...CRESTWOOD...PEWEE VALLEY...
BEDFORD...MILTON...EMINENCE...NEW CASTLE...PLEASUREVILLE...
CAMPBELLSBURG...SHELBYVILLE...TAYLORSVILLE...BARDSTOWN...
HODGENVILLE...MORGANTOWN...BROWNSVILLE...HORSE CAVE...MUNFORDVILLE...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN...PROVIDENCE
131 PM EST WED DEC 23 2015 /1231 PM CST WED DEC 23 2015/

...TORNADO WATCH 560 IN EFFECT UNTIL 9 PM EST /8 PM CST/ THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A STRONG STORM SYSTEM OVER THE PLAINS STATES WILL PUMP VERY WARM
AND MOIST AIR INTO THE REGION TODAY. THE MAIN LINE OF
THUNDERSTORMS WILL MOVE THROUGH THE REGION BETWEEN 5PM AND
MIDNIGHT EST. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO
PRODUCE WIDESPREAD DAMAGING WINDS AND ISOLATED TORNADOES...WITH
THE GREATEST TORNADO THREAT ACROSS SOUTH CENTRAL KENTUCKY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SOME HEAVY RAINFALL MAY DEVELOP LATE FRIDAY THROUGH THE MONDAY AS
A WARM FRONT LIFTS NORTHWARD ACROSS THE FORECAST AREA PRODUCING 2
TO 3 INCHES OF RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS LATE AFTERNOON AND
TONIGHT.

KYZ035>037-039>043-046>049-054>057-064>067-073>078-081-082-241845-
FRANKLIN-SCOTT-HARRISON-ANDERSON-WOODFORD-FAYETTE-BOURBON-NICHOLAS-
WASHINGTON-MERCER-JESSAMINE-CLARK-MARION-BOYLE-GARRARD-MADISON-GREEN-
TAYLOR-CASEY-LINCOLN-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL-
CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WILMORE...WINCHESTER...
LEBANON...DANVILLE...LANCASTER...RICHMOND...BEREA...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...SCOTTSVILLE...GLASGOW...
TOMPKINSVILLE...EDMONTON...COLUMBIA...RUSSELL SPRINGS...JAMESTOWN...
SALEM...BURKESVILLE...ALBANY
131 PM EST WED DEC 23 2015 /1231 PM CST WED DEC 23 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A STRONG STORM SYSTEM OVER THE PLAINS STATES WILL PUMP VERY WARM
AND MOIST AIR INTO THE REGION TODAY. THE MAIN LINE OF
THUNDERSTORMS WILL MOVE THROUGH THE REGION BETWEEN 7PM AND
MIDNIGHT EST. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO
PRODUCE WIDESPREAD DAMAGING WINDS AND ISOLATED TORNADOES...WITH
THE GREATEST TORNADO THREAT ACROSS SOUTH CENTRAL KENTUCKY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SOME HEAVY RAINFALL MAY DEVELOP LATE FRIDAY THROUGH THE MONDAY AS
A WARM FRONT LIFTS NORTHWARD ACROSS THE FORECAST AREA PRODUCING 2
TO 3 INCHES OF RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS LATE AFTERNOON AND
TONIGHT.

KD

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 3:08 PM ESTSevere Thunderstorm WarningLMKCrawford, Dubois, Orange, Perry37 min
Dec 23, 3:30 PM ESTTornado WarningLMKOrange, Washington15 min
Dec 23, 3:43 PM ESTTornado WarningLMKScott, Washington32 min
Dec 23, 4:03 PM ESTSevere Thunderstorm WarningLMKClark, Floyd, Harrison, Jefferson, Scott27 min
Dec 23, 4:14 PM ESTTornado WarningLMKJefferson, Scott31 min
Dec 23, 4:30 PM ESTSpecial Weather StatementLMKClark, Floyd30 min
Dec 23, 4:41 PM ESTSevere Thunderstorm WarningLMKJefferson19 min
Dec 23, 4:49 PM ESTTornado WarningLMKPerry26 min
Dec 23, 5:16 PM ESTSpecial Weather StatementLMKCrawford14 min
Dec 23, 5:31 PM ESTSpecial Weather StatementLMKDubois29 min
Dec 23, 5:42 PM ESTSevere Thunderstorm WarningLMKCrawford, Dubois, Orange, Washington33 min
Dec 23, 5:50 PM ESTSevere Thunderstorm WarningLMKPerry25 min
Dec 23, 5:52 PM ESTSpecial Weather StatementLMKCrawford23 min
Dec 23, 6:09 PM ESTSevere Thunderstorm WarningLMKPerry11 min
Dec 23, 6:17 PM ESTSpecial Weather StatementLMKScott, Washington28 min
Dec 23, 6:18 PM ESTSevere Thunderstorm WarningLMKCrawford, Harrison, Perry27 min
Dec 23, 6:41 PM ESTSevere Thunderstorm WarningLMKClark, Floyd, Harrison34 min
Dec 23, 6:57 PM ESTSevere Thunderstorm WarningLMKHarrison18 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.